MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS, INC. IMPRESS PERIPHERAL CATHETER
Catalog Number 510038HH1/CN
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a cerebral angiography procedure, the catheter tip detached within the patient's arterial vasculature and migrated to the abdominal aorta.The physician did not attempt to remove the detached catheter tip from the patient during this procedure.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that follow-up surgery was performed on this patient (b)(6) 2019.The physician states that some foreign body remain within the patient and due the patient's age, physical condition and family concerns, the decision was made not to continue with additional removal attempts.

Brand Name
IMPRESS PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9151972
Report Number3010665433-2019-00065
Device Sequence Number3185851
Product Code DQO
UDI-Device Identifier00884450009116
UDI-Public00884450009116
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number510038HH1/CN
Device Lot NumberE1211870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/07/2019
11/12/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/18/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;